Alert archive / Texas / Flash Flood Warnings in 1999

Flash Flood Warning 49, NWS San Angelo, TX

June 12, 1999Nolan County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 12, 1999, 12:16 AM CDT for Nolan County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 1999, 12:16 AM CDT (05:16 UTC)
Expired
Jun 12, 1999, 2:45 AM CDT
In force
2 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

County Nolan County, TX

The radar

The San Angelo radar (KSJT), 104 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 5.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 1999-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 1999-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1134 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
2221 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSJT 120516
FFWSJT
TXC353-120745-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1216 AM CDT SAT JUN 12 1999

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NOLAN COUNTY IN NORTHWESTERN TEXAS

* UNTIL 245 AM CDT

* AT 1214 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A THUNDERSTORM WITH VERY HEAVY RAIN IN CENTRAL AND SOUTHERN NOLAN
  COUNTY...MOVING SLOWLY SOUTHEAST.

* RAINFALL OF UP TO 3 INCHES HAS FALLEN FROM THIS STORM SINCE 1045
  PM. CREEKS AND LOW WATER CROSSINGS IN THE AREA ARE LIKELY FLOODED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGER OF FLOODING. DO NOT DRIVVE ACROSS FLOODED ROADS.

PB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 8:48 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 11, 8:48 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
848 PM CDT FRI JUN 11 1999

WILL UPDATE ZONES TO REFLECT THE NEW SEVERE TSTM WATCH. REMAINDER OF
THE FORECAST LOOKS OK. NORTHERN AREA OF PRECIPITATION WHICH IS JUST
NORTHWEST OF THE CWA APPEARS TO BE DRIVEN BY SHORTWAVE ENERGY WHICH
WILL MOVE NORTHEAST ACROSS THE PANHANDLE. THE SOUTHERN AREA...WHICH
IS JUST WEST OF THE EDWARDS PLATEAU APPEARS TO BE MORE OF A BOUNDARY
DRIVEN EVENT WITH AN EXITING AREA OF UPPER LEVEL SUPPORT.
NEVERTHELESS...LOOKS AS IF THE TWO AREAS WILL BEGIN TO FILL AND
SUPPORT CURRENT POPS.
INSTABILITIES QUITE IMPRESSIVE WITH CAPES OF ABOUT 4000 J/KG OVER THE
WESTERN BIG COUNTRY. THIS WILL SUPPORT SEVERE ACTIVITY WHICH WILL
BEGIN MOVING INTO THIS AREA WITHIN THE NEXT COUPLE OF HOURS. LLJ TO
INTENSIFY SOME OVER THE AREA LATER TONIGHT AND THIS SHOULD SUPPORT
THE OVERNIGHT SEVERE EVENT. ALREADY SEEING SOME CAPE INDUCED ROTATION
WITH SOME OF THE STORMS SO PERHAPS A TORNADO OR TWO WILL BE POSSIBLE.
WILL HOLD TEMPS AND WINDS IN CHECK FOR NOW WITH NO CHANGES NEEDED.
WILL SEND UPDATED ZONES AFTER NEW WATCH IS RECEIVED.

21

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 9:43 PM CDTTornado WarningSJTMitchell77 min
Jun 11, 10:17 PM CDTTornado WarningSJTFisher63 min
Jun 11, 10:27 PM CDTTornado WarningSJTNolan63 min
Jun 11, 10:55 PM CDTSevere Thunderstorm WarningSJTMitchell35 min
Jun 11, 11:15 PM CDTTornado WarningSJTFisher80 min
Jun 11, 11:32 PM CDTTornado WarningSJTNolan78 min
Jun 11, 11:45 PM CDTTornado WarningSJTCoke60 min
Jun 12, 12:44 AM CDTTornado WarningSJTCoke, Runnels76 min
Jun 12, 12:48 AM CDTSevere Thunderstorm WarningSJTNolan62 min
Jun 12, 2:18 AM CDTSevere Thunderstorm WarningSJTMitchell62 min
Jun 12, 2:29 AM CDTSevere Thunderstorm WarningSJTNolan61 min
Jun 12, 3:22 AM CDTFlash Flood WarningSJTNolan3 hr
Jun 12, 3:24 AM CDTSevere Thunderstorm WarningSJTTaylor61 min
Jun 12, 3:31 AM CDTFlash Flood WarningSJTFisher3 hr
Jun 12, 6:26 AM CDTFlash Flood WarningSJTFisher, Nolan4 hr
Jun 12, 7:54 AM CDTFlash Flood WarningSJTMitchell4 hr
Jun 12, 8:17 AM CDTSevere Thunderstorm WarningSJTMitchell63 min
Jun 12, 8:44 AM CDTSevere Thunderstorm WarningSJTCoke66 min
Jun 12, 8:53 AM CDTSevere Thunderstorm WarningSJTNolan62 min
Jun 12, 9:21 AM CDTFlash Flood WarningSJTTaylor3 hr
Jun 12, 10:29 AM CDTFlash Flood WarningSJTFisher, Nolan3 hr
Jun 12, 10:50 AM CDTFlash Flood WarningSJTCallahan3 hr
Jun 12, 11:35 AM CDTFlash Flood WarningSJTBrown, Coleman3 hr
Jun 12, 12:19 PM CDTFlash Flood WarningSJTTaylor101 min

Nearby

Flash Flood Warnings in Texas, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.